Alert archive / Tennessee / River Flood Warnings in 2015
River Flood Warning 4, NWS Nashville, TN
NWS Nashville, TN issued this river flood warning at Mar 4, 2015, 10:03 PM CST for Cheatham County, Tennessee. It took effect at Mar 5, 2015, 11:38 AM CST. It was in force for 7 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 4, 2015, 10:03 PM CST (04:03 UTC)
- In effect from
- Mar 5, 2015, 11:38 AM CST
- Expired
- Mar 5, 2015, 6:11 PM CST
- In force
- 7 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Cheatham County, TN
The radar
The Nashville radar (KOHX), 50 km from the middle of the area, began a volume at 04:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Harpeth River near Kingston Springs (KINT1).
- Action stage
- 18 ft
- Minor stage
- 20 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03434500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
720
WGUS44 KOHX 050403
FLWOHX
Bulletin - Immediate Broadcast Requested
Flood Warning
National Weather Service Nashville TN
1003 PM CST WED MAR 4 2015
...The National Weather Service in Nashville, Tn has issued a flood warning for
the following rivers in middle Tennessee...
Harpeth River Near Kingston Springs AFFECTING Cheatham County
. Recent heavy rainfall on top of saturated soil has caused the Harpeth River
to rise. The river is projected to rise above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Avoid flooded areas along the river...And move personal belongings to higher
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.
Stay tuned to noaa weather radio or other local media for further information
from the National Weather Service.
&&
TNC021-051603-
/O.NEW.KOHX.FL.W.0004.150305T1738Z-150306T0011Z/
/KINT1.1.ER.150305T1738Z.150305T1800Z.150305T1811Z.NO/
1003 PM CST WED MAR 4 2015
The National Weather Service in Nashville, Tn has issued a
* Flood Warning for
The Harpeth River Near Kingston Springs
* From Thursday morning until Thursday evening.
* At 09PM Wednesday the stage was...13.3 feet and rising.
* Minor flooding is forecast.
* Flood stage is 20.0 feet.
* Forecast to rise above flood stage by tomorrow late morning and continue to
rise to near 20.2 feet by tomorrow early afternoon. The river will fall below
flood stage by tomorrow early afternoon.
* At 22.0 feet...Portions of Mound Creek Road become inundated.
* At 20.0 feet...Flooding of the Kingston Springs City Park begins and water
approaches Pinnacle Hill Road and East Kingstons Springs Road. Several
secondary roads near the river become impassable.
* At 18.0 feet...Low lying areas of the Narrows of the Harpeth State Park become
inundated.
* At 16.0 feet...Agricultural land and low lying areas adjacent to the river
begin to be inundated.
&&
LAT...LON 3630 8712 3617 8710 3613 8700 3604 8704
3614 8724 3631 8720
$$1 follow-up statement
986
WGUS84 KOHX 051311
FLSOHX
Flood Statement
National Weather Service Nashville TN
711 AM CST THU MAR 5 2015
...The flood warning is cancelled for the following rivers in Tennessee...
Harpeth River Near Kingston Springs AFFECTING Cheatham County
. Runoff from previous heavy rainfall will contribute to a slow continued rise of the Harpeth River, but the river is expected to remain below flood stage at Kingston Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Avoid flooded areas along the river...And move personal belongings to higher
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.
Stay tuned to noaa weather radio or other local media for further information
from the National Weather Service.
&&
TNC021-051341-
/O.CAN.KOHX.FL.W.0004.000000T0000Z-150306T0011Z/
/KINT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
711 AM CST THU MAR 5 2015
The Flood Warning is canceled for
The Harpeth River Near Kingston Springs
* Until 03/05 18:11.
* At 06AM Thursday the stage was 15.9 feet.
* Flood stage is 20.0 feet.
* At 18.0 feet...Low lying areas of the Narrows of the Harpeth State Park become
inundated.
* At 16.0 feet...Agricultural land and low lying areas adjacent to the river
begin to be inundated.
&&
LAT...LON 3630 8712 3617 8710 3613 8700 3604 8704
3614 8724 3631 8720
$$
TNC037-187-060111-
/O.ROU.KOHX.HY.S.0000.000000T0000Z-000000T0000Z/
/BELT1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
711 AM CST THU MAR 5 2015
* Until further notice.
* At 06AM Thursday the stage was 14.2 feet.
* Flood stage is 20.0 feet.
* Forecast...The river will rise to near 14.8 feet this afternoon.
* At 16.0 feet...Portions of the Harpeth River Greenway may be covered with
water and impassable, and the access road and the parking lot to the Harpeth
River State Park are completely inundated.
* At 14.0 feet...Portions of the Harpeth River Greenway begin to be inundated,
and water begins to inundate the parking lot of the Harpeth River State Park
at Highway 100.
&&
LAT...LON 3604 8704 3613 8700 3607 8688 3599 8688
3599 8695
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at Mar 4, 9:25 PM CST, 38 minutes earlier.
Area forecast discussion, Mar 4, 9:25 PM CST, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 925 PM CST WED MAR 4 2015 .UPDATE... TRANSITION TO WINTRY PCPN WORKING ACROSS THE MID-STATE...WITH LOCATIONS GENERALLY NORTH AND WEST OF NASHVILLE CURRENTLY IN SLEET/FREEZING RAIN REGIME...WITH SNOW NOT FAR BEHIND. SHALLOW COLD AIR CONTINUES TO SLIP SOUTHEAST BEHIND FRONT BUT NEWEST NAM/RUC DATA SHOWING DEEP WARM NOSE STARTING JUST ABOVE 3KFT HANGING THROUGH MOST OF THE NIGHT ACROSS THE PLATEAU...AND CHANGE OVER THERE EXPECTED MIDNIGHT TO 3AM. THIS SCENARIO MAY TRANSLATE TO SLIGHTLY MORE ICING THAN PREVIOUSLY ANTICIPATED... POSSIBLY AROUND A QUARTER INCH OR HIGHER THROUGH 8 OR 9AM THU...ESPECIALLY ON THE SOUTHERN END. LOCALS INCLUDING AND WEST/SOUTH OF NASHVILLE EXPECTED TRANSITION TO SLEET/SNOW LARGELY BY MIDNIGHT...ALTHOUGH IT MAY BE SLIGHTLY LATER NEAR TO AL BORDER. WHILE ICE AMOUNTS COULD BE HIGHER THAN 1/4 INCH ON THE PLATEAU...LATEST INDICATIONS ARE THAT EXPECTED SNOW/SLEET AMOUNTS ELSEWHERE STILL VERY MUCH IN THE BALLPARK. THE NORTHWEST AND THE HIGHLAND RIM STILL LOOKING FOR 3-6 INCHES SNOWFALL THROUGH THURSDAY MORNING...ALTHOUGH THE EXTREME NORTHWEST COULD SEE POCKETS OF SNOW 6+ VERY EASILY. CURRENT FORECAST ONLY NEEDS MINOR CHANGES AT THIS TIME. PLAN TO RAISE ICE ACCUM PLATEAU. TEMPS RUNNING LITTLE COOLER...AND WITH EXPECTED PCPN OVERNIGHT...WILL LOWER A BIT. WINTER STORM WARNING CONTINUES. && .PREV DISCUSSION... /ISSUED 808 PM CST WED MAR 4 2015/ UPDATE...FOR NASHVILLE AIRPORT AVIATION... ..A PERIOD OF SLEET AND FREEZING RAIN LOOKS LIKELY THIS EVENING AT NASHVILLE TERMINAL... BASED ON LATEST FORECAST SOUNDINGS...HAVE UPDATED FORECAST FOR NASHVILLE TERMINAL BRINGING A MIX OF RAIN AND SLEET BEGINNING AT 02Z WITH FREEZING RAIN AND SLEET BECOMING MIXED AT 04Z AND CONTINUING UNTIL 06Z AND POSSIBLY THROUGH 07Z WHEN A SNOW AND SLEET MIX BEGINS IN NASHVILLE...THEN BECOMING ALL SNOW BY 12Z AND CONTINUING UNTIL 18Z ON THURSDAY. AT 01Z DEPTH OF WARM LAYER ON LAPS SOUNDING FOR BNA AT 6K WITH WARM NOSE AT A +3C WITH MINIMUM TEMP IN THE COLD LAYER AT -4C. SO IT LOOKS LIKE A PERIOD OF SLEET AND FREEZING RAIN WILL BE DEVELOPING ABOUT MID EVENING IN NASHVILLE AND CONTINUING THROUGH ABOUT MIDNIGHT. && .OHX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL NOON CST THURSDAY FOR TNZ008>011- 027>034-064>066. WINTER STORM WARNING UNTIL NOON CST THURSDAY FOR TNZ056>063-075- 077>080-093>095. WINTER STORM WARNING UNTIL 9 AM CST THURSDAY FOR TNZ005>007- 023>026. &&
Hazardous weather outlook, Mar 4, 11:54 AM CST, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1154 AM CST WED MAR 4 2015 TNZ005>007-023>026-051800- STEWART-MONTGOMERY-ROBERTSON-HOUSTON-HUMPHREYS-DICKSON-CHEATHAM- 1154 AM CST WED MAR 4 2015 ...WINTER STORM WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM CST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT. RAINFALL WILL CHANGEOVER TO A WINTRY MIX EARLY THIS AFTERNOON AND EVENING AS SUB-FREEZING TEMPERATURES WORK THEIR WAY IN FROM THE NORTHWEST. IN ADDITION TO FREEZING RAIN ACCUMULATIONS OF UP TO A TENTH OF AN INCH...ACCUMULATIONS OF SLEET AND SNOW WILL RANGE FROM 3 TO 6 INCHES ALONG THE HIGHLAND RIM AND AREAS AROUND CLARKSVILLE. THIS WILL CREATE HAZARDOUS DRIVING CONDITIONS BY THIS EVENING AND LASTING THROUGH THE NIGHT. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SNOW WILL TAPER OFF BY MIDDAY THURSDAY...WITH WIND CHILLS IN THE SINGLE DIGITS THURSDAY MORNING. WITH TEMPERATURES REMAINING WELL BELOW FREEZING...ROADWAYS WILL BE EXTREMELY TREACHEROUS THROUGH FRIDAY UNTIL SOME MELTING CAN OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE REQUESTED TO REPORT ANY ICE...SLEET AND SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. TNZ008>011-027>034-064>066-051800- SUMNER-MACON-CLAY-PICKETT-DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON- PUTNAM-OVERTON-FENTRESS-DE KALB-WHITE-CUMBERLAND- 1154 AM CST WED MAR 4 2015 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON CST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT. RAINFALL WILL CHANGEOVER TO A WINTRY MIX THIS EVENING AS SUB- FREEZING TEMPERATURES WORK THEIR WAY IN FROM THE NORTHWEST. IN ADDITION TO FREEZING RAIN ACCUMULATIONS AROUND A TENTH OF AN INCH OR SO...ACCUMULATIONS OF SLEET AND SNOW WILL RANGE FROM 2 TO 5 INCHES WITH AREAS NEAREST I-65 AND THE KENTUCKY BORDER SEEING THE MOST SLEET AND SNOW. THIS WILL CREATE HAZARDOUS DRIVING CONDITIONS TONIGHT. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SNOW WILL TAPER OFF BY MIDDAY THURSDAY...WITH WIND CHILLS DROPPING TO NEAR 10 DEGREES THURSDAY MORNING. WITH TEMPERATURES REMAINING WELL BELOW FREEZING...ROADWAYS WILL BE EXTREMELY TREACHEROUS THROUGH FRIDAY UNTIL SOME MELTING CAN OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE REQUESTED TO REPORT ANY ICE...SLEET AND SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. TNZ056>063-075-077>080-093>095-051800- PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON- BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 1154 AM CST WED MAR 4 2015 ...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON CST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT. RAINFALL WILL CHANGEOVER TO A WINTRY MIX TONIGHT AS SUB-FREEZING TEMPERATURES WORK THEIR WAY IN FROM THE NORTH. FREEZING RAIN WILL BE THE MAIN IMPACT...WITH ICE ACCUMULATIONS OF UP TO A QUARTER INCH. ADDITIONAL ACCUMULATIONS OF SLEET AND SNOW WILL RANGE FROM 1 TO 2 INCHES WITH THE LEAST NEAR THE ALABAMA BORDER. THIS WILL CREATE HAZARDOUS DRIVING CONDITIONS ALL THROUGHOUT THE NIGHT. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. FREEZING RAIN AND SLEET WILL CONTINUE THURSDAY MORNING BEFORE TAPERING OFF TO JUST SNOW BY MIDDAY. WIND CHILLS WILL DROP TO NEAR 10 DEGREES THURSDAY MORNING AS WELL. WITH TEMPERATURES REMAINING WELL BELOW FREEZING...ROADWAYS WILL BE EXTREMELY TREACHEROUS THROUGH FRIDAY UNTIL SOME MELTING CAN OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE REQUESTED TO REPORT ANY ICE...SLEET AND SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. AL
In the hours before
Local storm report, Mar 4, 5:14 PM CST, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
514 PM CST WED MAR 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM FLOOD 8 WSW WATERTOWN 36.04N 86.26W
03/04/2015 WILSON TN EMERGENCY MNGR
A FOOT OF WATER OVER BLUE WELL ROAD AND NORENE ROAD
&&
EVENT NUMBER OHX1500344
ALLocal storm report, Mar 4, 6:16 PM CST, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
616 PM CST WED MAR 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM FLOOD WATERTOWN 36.10N 86.14W
03/04/2015 WILSON TN EMERGENCY MNGR
BEECH LOG ROAD NEAR SHERRILLTOWN ROAD IS IMPASSABLE.
FALL CREEK ROAD NEAR SALEM ROAD AND SIMMONS BLUFF ROAD
HAS APPROXIMATELY 18 INCHES OF WATER OVER THE ROAD.
&&
EVENT NUMBER OHX1500345
MR3Local storm report, Mar 4, 7:59 PM CST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
759 PM CST WED MAR 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM FLOOD 2 E LEBANON 36.21N 86.29W
03/04/2015 WILSON TN PUBLIC
PUBLIC REPORTS THE 2800 BLOCK OF BLUEBIRD RD IS
IMPASSABLE DUE TO WATER OVER THE ROADWAY.
&&
EVENT NUMBER OHX1500346
MR3Local storm report, Mar 4, 8:55 PM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
855 PM CST WED MAR 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 PM SLEET CLARKSVILLE 36.56N 87.35W
03/04/2015 M1.0 INCH MONTGOMERY TN FACEBOOK
PUBLIC MEASURED 1 INCH OF SLEET ACCUMULATION IN
CLARKSVILLE.
&&
EVENT NUMBER OHX1500347
MR3Local storm report, Mar 4, 9:00 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
900 PM CST WED MAR 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM SLEET BIG ROCK 36.58N 87.76W
03/04/2015 M1.0 INCH STEWART TN FACEBOOK
PUBLIC SUBMITTED A PICTURE OF A SLEET MEASUREMENT OF 1
INCH.
&&
EVENT NUMBER OHX1500348
MR3The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 6:00 PM CST | River Flood Advisory | OHX | Davidson | 4 hr |
| Mar 4, 6:00 PM CST | River Flood Advisory | OHX | Davidson | 2 hr |
| Mar 4, 7:28 PM CST | Areal Flood Advisory | OHX | Clay, Fentress, Jackson, Overton, Pickett | 3 hr |
| Mar 4, 9:49 PM CST | River Flood Advisory | OHX | Davidson, Williamson | 17 hr |
| Mar 4, 9:49 PM CST | River Flood Advisory | OHX | Williamson | 11 hr |
| Mar 4, 9:49 PM CST | River Flood Advisory | OHX | Hickman | 64 hr |
| Mar 4, 9:49 PM CST | River Flood Advisory | OHX | Perry | 48 hr |
| Mar 4, 10:30 PM CST | Areal Flood Warning | OHX | Wilson | 2 hr |
| Mar 5, 4:57 AM CST | Wind Chill Advisory | OHX | Cheatham, Clay, Davidson, Dickson, Hickman, Houston and 17 more | 27 hr |
| Mar 5, 9:56 AM CST | River Flood Advisory | OHX | Davidson | 20 hr |
Nearby
River Flood Warnings in Tennessee, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.